Arizona, 2011Flash Flooding in Arizona, July 10, 2011
July 10, 2011 · NWS FGZ · 2 events in 2 counties and zones
Thunderstorms with heavy rain produced flash flooding in areas that have burned in the past 13 months.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with heavy rain produced flash flooding in areas that have burned in the past 13 months.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 10, 3:10 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 10, 3:10 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST SUN JUL 10 2011
.SYNOPSIS...MONDAY WILL BRING ANOTHER AFTERNOON AND EVENING OF
SHOWERS AND THUNDERSTORMS. A PROGRESSIVE DRYING TREND WILL BEGIN ON
TUESDAY WITH CHANCES FOR PRECIPITATION DROPPING INTO THE SINGLE
DIGITS BY THURSDAY. MONSOONAL MOISTURE WILL MAKE ITS WAY BACK INTO
THE STATE OVER THE WEEKEND.
&&
DISCUSSION...CONVECTION FIRED UP AND PERSISTS OVER THIS MORNING'S
CLOUD-FREE AREAS. STORMS BEGAN TO FORM IN PREVIOUSLY CLOUDY AREAS
ONLY IN THE LAST HOUR.
LOW PRESSURE OVER BRITISH COLUMBIA'S QUEEN CHARLOTTE ISLANDS WILL
PRODUCE A SIGNIFICANT CHANGE IN OUR WEATHER THIS WEEK. AS EARLY AS
TOMORROW AFTERNOON...AS THE LOW MOVES SOUTH...DRIER AIR WILL START
TO FILTER INTO WESTERN ARIZONA. WHILE WE'LL STILL SEE TYPICAL RAIN
SHOWERS AND THUNDERSTORMS ON MONDAY...IT SEEMS CONVECTION WILL
DIMINISH CONSIDERABLY ON TUESDAY. THIS TREND WILL CONTINUE THROUGH
THE END OF THE WORK WEEK WITH THE POTENTIAL FOR A COMPLETELY
RAIN-FREE THURSDAY AND FRIDAY ACROSS NORTHERN ARIZONA. BY THE
WEEKEND...RIDGING WILL NUDGE WESTWARD TO PROVIDE SOUTHERLY FLOW
ACROSS THE STATE AND THE RETURN OF MONSOONAL MOISTURE.
&&
.AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL
CONTINUE THIS EVENING BEFORE DECREASING IN COVERAGE AND INTENSITY
AFTER 03Z. STORMS WILL REDEVELOP MONDAY MORNING AFTER 17Z THROUGH
EARLY EVENING HOURS. GUSTY AND ERRATIC WINDS AND MVFR/LCL IFR
CONDITIONS SHOULD BE EXPECTED NEAR STORMS. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC..................HOWARD
AVIATION/FIRE WEATHER...BOHLIN
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 10, 9:36 AM MST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
936 AM MST SUN JUL 10 2011
AZZ004>018-037>040-110715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
936 AM MST SUN JUL 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
EXPECT WIDELY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER CLOUD-FREE AREAS BY LATE MORNING. WHERE CLOUD COVER
EXISTS...VIGOROUS CONVECTION WILL LIKELY BE DELAYED BY A FEW
HOURS. STORMS WILL DRIFT SLOWLY FROM SOUTH TO NORTH. TODAY'S
STORMS WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY
PRECIPITATION...CAUSING SOME ISOLATED NUISANCE FLOODING.
CONVECTION WILL DIMINISH WITHIN A FEW HOURS OF SUNSET IN MOST
LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LOOK FOR SHOWERS AND THUNDERSTORMS AGAIN MONDAY. BY TUESDAY...GRADUAL
DRYING BEGIN TO CREEP EASTWARD ACROSS THE STATE. MOISTURE SHOULD
RETURN NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HOWARD
In the hours before
Local storm report, Jul 10, 3:04 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
304 PM MST SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HEAVY RAIN MAYER 34.40N 112.24W
07/10/2011 M1.50 INCH YAVAPAI AZ TRAINED SPOTTER
NUISANCE FLOODING IN MAYER CAUSED BY 1.5 INCHES RAIN IN
45 MINUTES.
&&
EVENT NUMBER FGZ1100178
HOWARDFlash Flood, Coconino
- When
- July 10, 4:30 PM MST to 5:30 PM MST
- Where
- Coconino County, 3.8 mi WSW of Sunset Crater to 1.79 mi SW of Sunset Crater
- Cause
- Heavy Rain / Burn Area
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 35.337, -111.566
Several intersections along Campbell Avenue were impassable due to small debris, rocks, with shallow surface water overflowing intended drainages.
Flash Flood, Apache
- When
- July 10, 6:55 PM MST to 7:55 PM MST
- Where
- Apache County, 0.97 mi NW of Nutrioso to 0.69 mi W of Nutrioso
- Cause
- Heavy Rain / Burn Area
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 33.958, -109.214
Colter Creek in Nutrioso was flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10 to 12, 20111 death · 60 injured · 22 events
- Excessive Heat in Illinois, July 10 to 12, 20112 deaths · 14 events
- Excessive Heat in Missouri, July 10 to 12, 20112 deaths · 11 events
- Tornadoes and Flood in North Dakota, July 10, 2011$4.1 million · EF2 · 37 events
- Tornadoes and Damaging Winds in North Dakota, July 10, 2011$8.7 million · EF2 · 21 events
- Excessive Heat in Tennessee, July 10 to 13, 20111 death · 20 events
- Hail and Damaging Winds in Nebraska, July 10, 2011$17 million · 1.5 in hail · 23 events
- Excessive Heat and Heat in Alabama, July 10 to 12, 20111 death · 11 events
- Flash Flood and Heavy Rain in Hawaii, July 10 to 12, 20111 death · 1 injured · 3 events
- Tornado and Hail in Minnesota, July 10, 2011$1.4 million · EF0 · 43 events
- Flash Flooding and Damaging Winds in Mississippi, July 10 to 13, 2011$316,000 · 50 kt wind · 29 events
- Flash Flood in Arizona, July 10, 2011$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333021, 333022.